MAUDE Adverse Event Report: COVIDIEN ENDO DISSECT; MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED

COVIDIEN ENDO DISSECT; MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED
Model Number 176645
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that prior to use for a laparoscopy surgery, while opening a new dissector pack, the surgeon observed that the jaws/tip were misaligned.The device was removed, and another new dissector pack from another brand was opened and used to resolve the issue.There was no patient involved.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and photos were available for evaluation.Visual inspection noted that the jaws or tip were misaligned.An arc was observed at the tube.Functional testing found the jaws opened and closed without difficulty when applied to test media.It was reported that while opening a new dissector pack, the surgeon observed that the jaws were misaligned.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the device is activated with excessive force on the jaws and used with a twisting motion.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: endoscopic procedures should be performed only by physicians having adequate training and familiarity with endoscopic techniques.Consult the medical literature relative to complications, hazards and techniques, prior to performing endoscopic procedures.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO DISSECT
Common Device Name
MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24367236
Report Number2647580-2026-00406
Device Sequence Number5381270
Product Code GET
UDI-Device Identifier10884523000740
UDI-Public(01)10884523000740(17)280930(10)P3K1157
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K904578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number176645
Device Catalogue Number176645
Device Lot NumberP3K1157
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer05/22/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date05/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown